In recent doctor's office visit it was noticed my ankles were "swollon". The physician pushed on the skin and it remained remained "indented" and she said I was retaining water around my ankles. I am 75, exercise regularly, 5-9 and overweight. I take heart medication (Amiorarone 200 mg) and blood pressure medication. My question is why are my ankles retaining water. The doctor has changed blood pressure medication to include a kind of water pill that is included in the new blood pressure medication. What is causing the swelling in my ankles. Many thanks, Eugruss in Kentucky.
Your veins are not able to pump blood, this is related to age, obesity, heart problems and increase in blood pressure or any lymphatic obstruction.
Your doctor is using a water pill or a diuretic this will aid in decreasing the swelling. The swelling is also called as edema. Change in anti hypertensive medications also help in decreasing the swelling.
I would suggest you to keep your legs elevated on a pillow when you are sleeping avoid standing for long hours, exercise at your ankle joint while sitting and sleeping which will aid venous drainage.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.